Alert archive / Nevada / Flash Flood Watches in 2014
Flash Flood Watch 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood watch at Jul 10, 2014, 10:14 AM MST for Mohave County, Arizona; Clark County, Lincoln County, Nye County, Nevada; San Bernardino County, California. It took effect at Jul 10, 2014, 11:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2014, 10:14 AM MST (17:14 UTC)
- In effect from
- Jul 10, 2014, 11:00 AM MST
- Expired
- Jul 10, 2014, 6:01 PM MST
- In force
- 7 hr
- Issued by
- NWS Las Vegas, NV
- Flood severity
- None
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 94 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 5.2 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 2734 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
704 WGUS65 KVEF 101714 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 1014 AM PDT THU JUL 10 2014 .ABUNDANT MOISTURE AND INSTABILITY IS IN PLACE ACROSS SOUTHERN NEVADA...NORTHWEST ARIZONA AND EASTERN SAN BERNARDINO COUNTIES. VERY HEAVY RAIN IS POSSIBLE WITH THE NUMEROUS SHOWERS AND THUNDERSTORMS THAT ARE EXPECTED. AZZ001>003-036-CAZ527-NVZ015>022-110400- /O.NEW.KVEF.FF.A.0002.140710T1800Z-140711T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 1014 AM PDT THU JUL 10 2014 /1014 AM MST THU JUL 10 2014/ ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA... CALIFORNIA AND NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA...NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN CALIFORNIA...SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN NEVADA...LAKE MEAD NATIONAL RECREATION AREA... LAS VEGAS VALLEY...LINCOLN COUNTY...NORTHEAST CLARK COUNTY... SHEEP RANGE...SOUTHERN CLARK COUNTY...SPRING MOUNTAINS-RED ROCK CANYON AND WESTERN CLARK AND SOUTHERN NYE COUNTY. * UNTIL 9 PM PDT /9 PM MST/ THIS EVENING * A VERY UNSTABLE AND MOIST AIR MASS IS IN PLACE ACROSS SOUTHERN NEVADA...NORTHWEST ARIZONA AND EASTERN SAN BERNARDINO COUNTIES. SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AND VERY HIGH RAINFALL RATES. * LOCATIONS IMPACTED BY THESE THUNDERSTORMS MAY OBSERVE ONE TO TWO INCHES OF RAINFALL IN A VERY SHORT PERIOD OF TIME. CONDITIONS MAY CHANGE EXTREMELY RAPIDLY WITH THE ONSET OF RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL. && $$
1 follow-up statement
218 WGUS65 KVEF 110101 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 601 PM PDT THU JUL 10 2014 AZZ001>003-036-CAZ527-NVZ015>022-110215- /O.CAN.KVEF.FF.A.0002.000000T0000Z-140711T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 601 PM PDT THU JUL 10 2014 /601 PM MST THU JUL 10 2014/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA... CALIFORNIA AND NEVADA HAS BEEN CANCELLED. SHOWERS AND THUNDERSTORMS HAVE DECREASED IN COVERAGE ACROSS THE AREA WITHIN THE LAST HOUR AND THE ACTIVITY THAT REMAINS GENERALLY WAS NOT AS INTENSE AS WHAT WAS OBSERVED EARLIER TODAY. WHILE ISOLATED STORMS COULD STILL BRIEFLY PRODUCE HEAVY RAINFALL THIS EVENING...THE THREAT FOR WIDESPREAD HEAVY RAIN PRODUCING SHOWERS AND THUNDERSTORMS HAS ENDED. THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ STACHELSKI
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Jul 10, 8:39 AM MST, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 10, 8:39 AM MST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 839 AM PDT THU JUL 10 2014 .SYNOPSIS...ABUNDANT MOISTURE WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE TO GENERATE ISOLATED TO SCATTERED THUNDERSTORMS TODAY ACROSS MUCH OF THE AREA. DRIER AIR WILL PUSH IN BEHIND THE DISTURBANCE...LIMITING ANY THUNDERSTORM CHANCES TO PORTIONS OF MOHAVE COUNTY ARIZONA FOR THE FRIDAY THROUGH SUNDAY TIME FRAME. TEMPERATURES WILL WARM TO ABOVE NORMAL LEVELS OVER THE WEEKEND DUE TO THE DRIER AIR. && .UPDATE...A MESOSCALE CONVECTIVE VORTEX IS EVIDENT ON BASE REFLECTIVITY OVER LAKE MEAD AND IS MOVING WEST TOWARD THE LAS VEGAS VALLEY. SHOWERS AND ISOLATED THUNDERSTORMS ARE DEVELOPING AHEAD OF AND TO THE NORTH OF THIS MCV. I HAVE INCREASED AND EXPANDED POPS FOR THE REMAINDER OF THE MORNING FOR MUCH OF SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA. AN UPPER LEVEL JET MAX COMING UP FROM ARIZONA PUSHING NORTHWARD INTO SOUTHERN NEVADA WILL CONTINUE TO PROVIDE LIFT AND CONVECTIVE ACTIVITY...PARTICULARLY ACROSS LINCOLN AND MOHAVE COUNTIES DURING THE AFTERNOON HOURS. && .PREV DISCUSSION... 245 AM PDT THU JUL 10 2014 .SHORT TERM...SATELLITE LOOPS SHOWED WHAT WAS A FAIRLY WELL DEFINED CIRCULATION OVER SOUTHERN CALIFORNIA STARTING TO BECOME AN OPEN WAVE AND ABOUT TO START MOVING EAST. MODELS ALL DEPICT THIS FEATURE FAIRLY WELL AND INDICATE QUITE A BIT OF MOISTURE OUT AHEAD OF IT. LOOKS LIKE MUCH OF OUR AREA WILL BE MOSTLY CLOUDY A GOOD PORTION OF THE DAY. THE SHORTWAVE WILL CONTINUE TO WEAKEN AND MOVE EAST/NORTHEAST TODAY WHICH WILL HELP GENERATE ISOLATED TO SCATTERED THUNDERSTORMS ACROSS MAINLY SOUTHEAST NEVADA AND NORTHWEST ARIZONA AND EASTERN SAN BERNARDINO COUNTY. MODELS DIFFER IN THE PLACEMENT OF THE BEST INSTABILITY AND HIGHEST CAPE WITH THE NAM12 CONTINUING TO BE FARTHER WEST. BASED ON THE ECMWF AND GFS THE HIGHEST COVERAGE OF THUNDERSTORMS WILL BE ACROSS MOHAVE AND EASTERN LINCOLN COUNTIES AND PERHAPS EASTERN CLARK COUNTY. BASED ON STABILITY AND CAPE PROGS THE NAM12 IS SHOWING THE BEST THUNDERSTORM POTENTIAL OVER EASTERN SAN BERNARDINO COUNTY. WE HAVE PRETTY HIGH POPS IN ALL THOSE LOCATIONS...FAVORING NORTHERN MOHAVE COUNTY. LOOKS LIKE WINDS MAY BE STRONG ENOUGH BY THIS AFTERNOON FOR A DECENT STORM MOTION FROM SOUTH TO NORTH WHICH SHOULD LIMIT FLASH FLOODING TO SOME EXTENT DESPITE PRETTY HIGH PRECIPITABLE WATER VALUES. THE SHORTWAVE WILL KEEP THUNDERSTORM CHANCES GOING INTO THIS EVENING BEFORE RACING INTO UTAH BRINGING AN END TO ANY STORMS OVERNIGHT. MUCH DRIER AND MORE STABLE AIR WILL MOVE IN BEHIND THE SHORTWAVE AS SOUTHWEST FLOW DEVELOPS. I KEPT A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS OVER THE HIGHER ELEVATIONS OF NORTHERN MOHAVE COUNTY SATURDAY AND SUNDAY AS THE NAM12 CONTINUES TO HANG ON TO SOME MOISTURE AND SLIGHT INSTABILITY. TEMPERATURES TODAY MAY BE BELOW NORMAL AGAIN IN MANY AREAS WITH ALL THE CLOUD COVER BUT SHOULD WARM UP TO NORMAL BY SATURDAY. .LONG TERM...SUNDAY THROUGH WEDNESDAY...BY SUNDAY MORNING HIGH PRESSURE WILL BE SHIFTING BACK WEST TOWARDS THE NEVADA-UTAH STATE LINE. THIS WILL CUT OFF THE DRY SOUTHWESTERLY FLOW AND OPEN THE DOOR FOR MOISTURE TO FILTER IN FROM THE SOUTHEAST. IT DOESN'T LOOK LIKE A SIGNIFICANT MOISTURE WILL BE IN PLACE TO PROVIDE MUCH OF A THREAT OF THUNDERSTORMS SUNDAY. HOWEVER...I HAVE LEFT IN A SLIGHT CHANCE OVER MOST OF MOHAVE COUNTY AND GHOST POPS OVER SOUTHERN SAN BERNARDINO COUNTY. LAST NIGHT MODELS WERE IN DECENT AGREEMENT THAT A DECENT SURGE OF MONSOON MOISTURE AND WAVE WOULD PUSH UP FROM THE SOUTH-SOUTHEAST FOR MONDAY. WITH THE LATEST 00Z RUNS BOTH THE ECMWF AND GFS HAVE SLOWED THIS DOWN BY AROUND 6-12 HOURS AND HAVE PUSHED THE WAVE A BIT FURTHER WEST OVER THE SOCAL COAST. AM NOT READY TO COMPLETELY BUY INTO ANY GIVEN SOLUTION SINCE THE PREVIOUS [12Z] ECMWF RUN WAS VERY AGGRESSIVE WITH THE MOISTURE...WAVE..AND PRECIP FOR MONDAY. FOR NOW HAVE INCREASED THUNDERSTORM CHANCES OVER THE SOUTHEASTERN THIRD OF THE FORECAST AREA SINCE THERE IS DECENT AGREEMENT THERE. WITH THE OVERALL SHOWER TIMING TUESDAY MAY HAVE MORE WIDESPREAD/SIGNIFICANT THUNDERSTORM COVERAGE. AS A RESULT I HAVE INCLUDED AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EVERYWHERE TUESDAY. FOR WEDNESDAY AND BEYOND...THE LATEST GUIDANCE INDICATES THAT HIGH PRESSURE WILL CONTINUE TO SHIFT EAST INTO NORCAL WHICH WOULD RESULT IN SOMEWHAT DRIER NORTHERLY FLOW ACROSS THE AREA. HOWEVER MODELS AREN'T TOO AMBITIOUS ABOUT SCOURING OUT THE MOISTURE AND SO I'VE LEFT IN FAIRLY WIDESPREAD POPS FOR THE MOMENT. AS FOR TEMPERATURES...SUNDAY WILL BE THE WARMEST...WITH TEMPERATURES RUNNING A FEW DEGREES ABOVE NORMAL. THE NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES ARE EXPECTED THROUGH THE REMAINDER OF THE PERIOD AS MOISTURE AND THUNDERSTORMS RETURN TO THE REGION. PLEASANT RELIEF FOR THE PERIOD OF TIME WHERE WE [ON AVERAGE] EXPERIENCE THE WARMEST TEMPERATURES OF THE YEAR. && .AVIATION...FOR MCCARRAN...WINDS WILL BE LIGHT AND VARIABLE THIS MORNING BEFORE TRANSITIONING MORE SOUTHWESTERLY AROUND 10 KTS DURING THE AFTERNOON. THE EXCEPTION WILL BE THE POTENTIAL FOR GUSTY AND ERRATIC WINDS DUE TO THUNDERSTORMS AND OUTFLOW. BROKEN CEILINGS ABV 10 KFT MUCH OF TODAY. THUNDERSTORMS MOSTLY LIKELY TO AFFECT MORMON MESA AND PEACH SPRINGS CORRIDORS THURSDAY. CLEARING WILL TAKE PLACE LATER TONIGHT WITH DRIER AND MORE STABLE AIR IN PLACE FOR THE FRIDAY THROUGH SUNDAY TIME FRAME. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THE GREATEST THUNDERSTORM COVERAGE WILL BE OVER SOUTHEAST NEVADA AND NORTHWEST ARIZONA. TODAY STORMS WILL LEAD TO GUSTY AND ERRATIC WINDS, WHILE AWAY FROM STORMS WIND SPEEDS GENERALLY SOUTHERLY BETWEEN 5 AND 15 KTS. && .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM/AVIATION: CZYZYK/PADDOCK/HARRISON LONG TERM: WOLCOTT FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jul 10, 3:47 AM MST, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 347 AM PDT THU JUL 10 2014 AZZ001>003-036-CAZ519>527-NVZ014>022-110700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 347 AM PDT THU JUL 10 2014 /347 AM MST THU JUL 10 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ABUNDANT MOISTURE WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE TO GENERATE ISOLATED TO SCATTERED THUNDERSTORMS TODAY INTO THIS EVENING ACROSS MUCH OF THE AREA. THE BEST CHANCES OF STORMS LOOKS TO BE OVER MOHAVE AND EASTERN LINCOLN COUNTIES. SOME STORMS WILL PRODUCE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DRIER AIR WILL PUSH IN FROM THE SOUTHWEST FRIDAY LIMITING ANY THUNDERSTORM CHANCES TO NORTHERN MOHAVE COUNTY FOR FRIDAY AND SATURDAY. MONSOON MOISTURE IS EXPECTED TO START TO INCREASE AGAIN FROM THE SOUTHEAST SUNDAY AND MOST OF THE AREA WILL SEE A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:27 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 10, 10:23 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 10, 10:34 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 26 min |
| Jul 10, 10:45 AM MST | Flash Flood Warning | VEF | Mohave | 6 hr |
| Jul 10, 10:55 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 50 min |
| Jul 10, 11:14 AM MST | Flash Flood Warning | VEF | Mohave | 4 hr |
| Jul 10, 12:29 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 10, 12:58 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 10, 2:11 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 10, 9:42 AM MST | Areal Flood Advisory | VEF | Clark | 3 hr |
| Jul 10, 10:03 AM MST | Areal Flood Advisory | VEF | Clark | 3 hr |
| Jul 10, 2:08 PM MST | Areal Flood Advisory | VEF | Lincoln | 3 hr |
| Jul 10, 3:05 PM MST | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 9, 5:01 PM MST | Areal Flood Advisory | VEF | San Bernardino | 119 min |
Nearby
Flash Flood Watches in Nevada, 2014Flash Flood Watches in Arizona, 2014Flash Flood Watches in California, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.